Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 14, 2023, 2:46 AM CDT for Holmes County, Jackson County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2023, 2:46 AM CDT (07:46 UTC)
- Expired
- Jul 14, 2023, 5:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Holmes County, FL, Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 59 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228
WGUS52 KTAE 140746
FFWTAE
FLC059-063-141015-
/O.NEW.KTAE.FF.W.0038.230714T0746Z-230714T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
246 AM CDT Fri Jul 14 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Northeastern Holmes County in the panhandle of Florida...
Jackson County in the panhandle of Florida...
* Until 515 AM CDT.
* At 246 AM CDT, 911 Call Center reported thunderstorms producing
heavy rain in Peanut Rd. Between 3.5 and 4.5 inches of rain have
fallen in the last 3 Hours. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...911 Call Center reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Graceville, Cottondale, Esto, Campbellton, Noma, Jacob City,
Jacobs, Cobb Crossroads, Tendil Crossing, Noma Junction and
Holland Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3088 8559 3092 8565 3096 8566 3100 8562
3100 8557 3100 8554 3099 8553 3097 8546
3095 8540 3094 8532 3093 8525 3089 8521
3083 8519 3080 8524 3079 8534 3080 8541
3082 8547 3086 8554
FLASH FLOOD...OBSERVED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 1:08 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 14, 1:08 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
208 AM EDT Fri Jul 14 2023
...New AVIATION...
.NEAR TERM...
(Through Friday)
Issued at 320 PM EDT Thu Jul 13 2023
A fairly wet pattern is expected through the near term with a couple
rounds of showers and thunderstorms possible. Showers and
thunderstorms currently ongoing across the area will gradually
diminish over the late afternoon and evening hours. An MCS may push
into the area from the northwest in the early morning hours Friday
with gusty winds and heavy rainfall the primary threats. A fairly
tropical airmass will remain overhead with forecast PWs near 2.4 to
2.5 inches across SE Alabama and the FL Panhandle. These values may
lead to very high rain rates of near 4 to 5 inches per hour.
Therefore while storms may be moving, it won't take terribly long to
accumulate a lot of rainfall and potentially cause some flooding
issues. Additional showers and thunderstorms are forecast to blossom
across the whole area throughout the day Friday and will continue to
pose a gusty wind and heavy rainfall threat. While heavy rainfall
will be possible areawide, the best chances for flooding exist over
SE Alabama and the FL Panhandle. As such, WPC has placed much of the
area west of the Apalachicola and Flint Rivers in a Slight Risk
(level 2 of 4) for excessive rainfall, with most areas further east
in a Marginal Risk (level 1 of 4) on Friday.
Highs on Friday are forecast to range from the mid 80s to the low
90s thanks to the increase in rain chances and cloud cover. Lows
overnight tonight are forecast in the low to mid 70s.
&&
.SHORT TERM...
(Friday night through Saturday night)
Issued at 320 PM EDT Thu Jul 13 2023
Ridging off to our west will continue to promote northwest flow
aloft, which will aid in potential MCSs (or their remnant
outflows) rolling down through the area through the short term.
The best chances for storms will be during the late night and
morning hours near the coast, then across land areas during the
late morning and afternoon. Very high PWATs of 2.2 to 2.4 inches
will result in highly efficient rain rates with the storms.
Additionally, some gusty winds are also possible with the stronger
storms. High temperatures on Saturday are rather uncertain given
low confidence in convective evolution, but if storms hold off
until the afternoon, highs will be in the lower 90s. Lows will be
in the middle 70s.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 320 PM EDT Thu Jul 13 2023
PWATs will come down as some drier air noses in and ridging starts
building in from the west. Rain chances will still be around
60-70 percent Sunday and Monday, then decreasing toward the middle
part of the week. However, we will still remain in north to
northwest flow as we remain on the east side of the ridge. This
remains a favorable pattern for MCSs to move southward into our
forecast area, but drier air may win out and reduce rain chances.
Thus, have undercut rain chances from NBM and previous forecast
packages. With the ridging building in and rain chances
decreasing, temperatures will begin to rise. Highs will return to
the middle to upper 90s across the area. When combined with dew
points in the middle 70s, we'll see heat index values of 105-112
each afternoon.
&&
.AVIATION...
(06Z TAFS)
Issued at 146 AM EDT Fri Jul 14 2023
MVFR to IFR conditions could be possible within the next few hours
as cigs and vsbys lower due to a disturbance moving southeast
across the region. The center of this disturbance is currently
over the FL Panhandle/SE Alabama. As it continues moving south-
southeastward it'll continue to produce showers and possibly some
storms this morning with an increase in activity once the sun
rises. MVFR BKN to OVC decks are possible across the region today
due to this disturbance with MVFR to IFR conditions possible
within thunderstorms later this morning into the afternoon.
Activity is expected to wind down after sunset.
&&
.MARINE...
Issued at 320 PM EDT Thu Jul 13 2023
Daily chances of rain are expected due to the land breeze
circulation. Showers and thunderstorms will be most likely during
the late night hours lingering into the morning and early
afternoon. The exception will be any storms that move offshore
during the afternoon. Otherwise, generally light west to southwest
winds are expected with 1 to 2 foot seas.
&&
.FIRE WEATHER...
Issued at 320 PM EDT Thu Jul 13 2023
Hot and humid conditions are expected with a high chance for wetting
rains over the next couple of days. Therefore, there are no fire
weather concerns.
&&
.HYDROLOGY...
Issued at 320 PM EDT Thu Jul 13 2023
Rainfall totals through the next 3 days will be around 1 to 3
inches across the area, with the higher totals being focused over
the Florida Panhandle and southeast Alabama counties. This is
where some localized totals of 4 to 6 inches are also possible.
Given very high moisture content and generally slow moving storms,
these rainfall totals could be achieved within a couple hours.
This may lead to some localized flash flood concerns through the
next few days. However, this should remain localized enough that
it won't cause a rise on area rivers.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 91 75 91 76 / 80 30 70 10
Panama City 88 78 89 79 / 90 60 70 20
Dothan 88 74 91 75 / 70 30 70 20
Albany 90 75 91 76 / 80 40 70 20
Valdosta 93 75 93 76 / 80 30 60 10
Cross City 92 76 93 76 / 70 20 50 20
Apalachicola 88 79 90 79 / 90 50 80 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM CDT early this morning for
FLZ108-112.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Merrifield
SHORT TERM...Young
LONG TERM....Young
AVIATION...Oliver
MARINE...Young
FIRE WEATHER...Merrifield
HYDROLOGY...YoungThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:54 AM CDT | Areal Flood Advisory | TAE | Holmes, Jackson, Washington | 2 hr |
| Jul 14, 3:56 AM CDT | Special Weather Statement | TAE | Walton | 34 min |
| Jul 14, 4:10 AM CDT | Special Marine Warning | TAE | 65 min | |
| Jul 14, 5:19 AM CDT | Flash Flood Warning | TAE | Holmes, Jackson | 3 hr |
| Jul 14, 6:01 AM CDT | Areal Flood Advisory | TAE | Calhoun, Gadsden, Jackson, Liberty | 3 hr |
| Jul 14, 6:33 AM CDT | Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more | 36 hr |
| Jul 14, 6:39 AM CDT | Areal Flood Advisory | TAE | Bay, Walton | 3 hr |
| Jul 14, 6:53 AM CDT | Flash Flood Warning | TAE | Bay, Walton | 5 hr |
| Jul 14, 7:01 AM CDT | Special Weather Statement | TAE | Walton | 44 min |
| Jul 14, 7:20 AM CDT | Special Weather Statement | TAE | Washington | 55 min |
| Jul 14, 7:21 AM CDT | Special Marine Warning | TAE | 114 min | |
| Jul 14, 7:23 AM CDT | Special Weather Statement | TAE | Walton | 67 min |
| Jul 14, 7:39 AM CDT | Areal Flood Advisory | TAE | Bay, Holmes, Walton, Washington | 4 hr |
| Jul 14, 7:39 AM CDT | Areal Flood Advisory | TAE | Walton | 3 hr |
| Jul 14, 7:45 AM CDT | Flash Flood Warning | TAE | Walton | 3 hr |
| Jul 14, 7:58 AM CDT | Areal Flood Advisory | TAE | Walton | 4 hr |
| Jul 14, 8:29 AM CDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Jul 14, 8:45 AM CDT | Areal Flood Advisory | TAE | Calhoun, Holmes, Jackson, Washington | 3 hr |
| Jul 14, 9:02 AM CDT | Flash Flood Warning | TAE | Walton | 3 hr |
| Jul 14, 9:15 AM CDT | Special Marine Warning | TAE | 60 min | |
| Jul 14, 9:34 AM CDT | Flash Flood Warning | TAE | Walton | 3 hr |
| Jul 14, 10:16 AM CDT | Special Marine Warning | TAE | 89 min | |
| Jul 14, 10:38 AM CDT | Rip Current Statement | TAE | Bay, Walton | 14 hr |
| Jul 14, 11:25 AM CDT | Special Marine Warning | TAE | 108 min | |
| Jul 14, 12:01 PM CDT | Areal Flood Warning | TAE | Walton | 3 hr |
| Jul 14, 12:42 PM CDT | Areal Flood Warning | TAE | Bay, Walton | 6 hr |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.